Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 44, NWS Cleveland, OH

July 10, 2013

NWS Cleveland, OH issued this small craft advisory at Jul 10, 2013, 11:56 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2013, 11:56 AM EDT (15:56 UTC)
Expired
Jul 10, 2013, 9:37 PM EDT
In force
10 hr
Issued by
NWS Cleveland, OH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 9:40 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 10, 9:40 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
940 AM EDT WED JUL 10 2013

.SYNOPSIS...
A COLD FRONT ACROSS THE CENTRAL GREAT LAKES AND MIDWEST WILL MOVE
SOUTHEAST ACROSS THE THE EASTERN GREAT LAKES AND OHIO VALLEY THIS
EVENING. HIGH PRESSURE WILL BUILD EAST ACROSS THE GREAT LAKES
FROM THURSDAY THROUGH SATURDAY BEFORE SHIFTING EAST TO THE MID-
ATLANTIC INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
GIVEN RAINFALL TOTALS OVERNIGHT HAVE EXPANDED THE FLASH FLOOD
WATCH TO COVER THE ENTIRE AREA. NEW GUIDANCE SHOWS THAT THE
POTENTIAL FOR SEVERE WEATHER MAY BE EVEN GREATER THAN EARLIER
THOUGHT. SOME DRYING IS EXPECTED AT MID LEVELS WHICH WILL INCREASE
THE POTENTIAL FOR DAMAGING WINDS LATER TODAY. HAVE MADE MINOR
ADJUSTMENTS TO THE FORECAST TO ACCOUNT FOR CURRENT TRENDS. SEVERE
WATCHES APPEAR LIKELY LATER TODAY.

ORIGINAL...IT WILL CONTINUE TO BE A BUSY WEATHER DAY ACROSS THE
AREA. FIRST UP...FLASH FLOOD WATCH. WILL LEAVE AS IS. BY FAR THE
HEAVIEST RAIN OF THE PAST SEVERAL DAYS HAS BEEN ACROSS THE THE
WATCH AREA. WITH ONGOING FLOODING ADDITIONAL RAINFALL WILL
TRANSLATE INTO A BROADER FLOOD THREAT AND POTENTIALLY MORE
DANGEROUS SITUATIONS. AS THE SITUATION BEGINS TO DEVELOP TODAY WE
WILL SEE IF WE NEED TO ADD ANOTHER TIER OF COUNTIES.

HAVE HAD CONTINUED CONVECTION DEVELOP DURING THE OVERNIGHT HOURS
WITH WESTERLY LOW LEVEL JET FEEDING THE ACTIVITY. PRIMARY AREA OF
SHOWERS/TS FROM CLE TO WOOSTER AND RAVENNA WILL SHIFT EAST. A FEW
NEW STORMS POSSIBLE ACROSS THE WEST...BUT A RELATIVE LULL FOR A
SHORT TIME.

PRIMARY SHORTWAVE MOVING ACROSS THE NORTHERN LAKES TODAY AND THE
SURFACE COLD FRONT WILL ADVANCE EAST. THE COLD FRONT IS EXPECTED
TO GET NEAR TOLEDO BY LATE AFTERNOON...JUST IN TIME FOR PEAK
HEATING. AREA IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY
WITH THE PRIMARY RISKS BEING DAMAGING WINDS AND HAIL. THIS IS
WARRANTED WITH THE SETUP WE HAVE FOR TODAY. INSTABILITY WILL BE
PLENTY. ADVANCING COLD FRONT. DRYING ALOFT MAKING FOR A GREATER
DOWNBURST POTENTIAL. BETTER SHEAR TODAY. THE STORMS WILL HAVE TO
BE WATCHED CLOSELY THIS AFTERNOON. THERE ARE A NUMBER OF
BREAKS/CLEAR SKIES TO OUR WEST. THIS WILL FILL IN WITH TIME AND
MAY GET SOME SHOWERS/TS DEVELOP UPSTREAM ACROSS LOWER MI/NRN IND
BY MID MORNING.

IT WILL BE THIS COLD FRONT THOUGH THAT WILL MOVE THE SUPER HUMID
AIRMASS OUT AND USHER IN A MORE COMFORTABLE AIRMASS. BUT BEFORE
THAT...ONE LAST MUGGY AND WARM DAY. TEMPS AT 4 AM WERE SITTING IN
THE LOWER AND MID 70S. WILL GO FOR MID/UPPER 80S AGAIN TODAY. NO
CHANGES IN THIS EARLY MORNING FORECAST UPDATE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
STORMS WILL BE EXITING IN THE EVENING...HURRAY. WILL START THE
EVENING OFF WITH SHRA/TS ACROSS THE SOUTHEAST AS THE FRONT MAY BE
A LITTLE SLOW GETTING OUT OF COUNTIES...BUT FRONT WILL GET A
BETTER PUSH LATER IN THE EVENING AS A THE NEXT SHORTWAVE
REINFORCING THE TROUGH PUSHES ACROSS THE GREAT LAKES.

FROM WEDNESDAY NIGHT/OVERNIGHT AND INTO THE WEEKEND DRY CONDITIONS
WILL PREVAIL. HIGH PRESSURE WILL BE CENTERED OVER THE GREAT LAKES.
UPPER 70S FOR HIGHS THURSDAY AND FRIDAY...GETTING WARMER BY
SATURDAY AS STRONG UPPER RIDGE SHIFTS INTO THE OHIO VALLEY. LOWS
IN THE 50S WILL BE REFRESHING THURSDAY AND FRIDAY NIGHTS.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD OVER THE REGION DURING THE PERIOD. EXPECT
HIGHS NEAR TO ABOVE NORMAL WITH ONLY SMALL PRECIP CHANCES LATE IN
THE PERIOD AS THE REMNANTS OF CHANTAL POSSIBLY REACH INTO THE AREA.
CONFIDENCE OF THIS IS LOW GIVEN THAT ONLY THE ECMWF BRINGS THIS IN
WHILE THE GFS DOES NOT.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THUNDERSTORMS EXTEND FROM KCLE VICINITY EAST TO KYNG WITH THE LINE
MOVING SOUTHEAST. EXPECT THIS TO IMPACT KCAK AND KYNG AREAS NEXT
COUPLE HOURS THEN WE SHOULD GET A COUPLE HOUR BREAK AND THEN
EXPECT CONVECTION TO AGAIN BEGIN TO DEVELOP WITH DAYTIME HEATING.
HRRR SHOWS BY 16-18Z TIME FRAME CONVECTION GETS GOING ACROSS NWRN
OHIO EXTENDING AS FAR EAST AS THE CENTRAL LAKESHORE OR KCLE. IN
GENERAL THIS CONVECTION WILL SPREAD EAST AND SOUTHEAST THROUGH THE
AFTERNOON HOURS DROPPING SOUTHEAST OF THE AREA BY 00Z. COLD FRONT
COULD BRING ANOTHER ROUND EARLY EVENING AS IT DROPS THROUGH THE
AREA BUT FOR NOW HAVE LEFT OFF AS CONDITIONS EXPECTED REMAIN VFR.
DRY AIR INCREASING ALOFT TODAY AND INSTABILITY ALSO INCREASES. MID
DAY CAPE VALUES EXCEED 3000J/KG. COMBINATION ARE INGREDIENTS FOR
STORMS WITH DOWNBURSTS/MICROBURSTS SO ADDED GUSTS TO TEMPO GROUPS
WITH AFTERNOON THUNDER.

.OUTLOOK...NON-VFR FOG/MIST THURSDAY MORN INLAND...THEN VFR.

&&

.MARINE...
A COLD FRONT WILL MOVE ACROSS THE LAKE TODAY AND FINALLY SWEEP THE
MOIST AND UNSTABLE AIRMASS OUT OF THE AREA.  ALONG AND AHEAD OF THE
FRONT HOWEVER EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
FOR TODAY. EXPECT A FEW LINGERING SHOWERS THIS EVENING BUT AFTER
THAT HIGH PRESSURE WILL BUILD ACROSS THE LAKE OVERNIGHT AND LAST
THROUGH SUNDAY BEFORE SHIFTING EAST TO THE COAST. ONLY ISSUE WOULD
BE THE POST COLD FRONT NNW WINDS TONIGHT AND EARLY THURSDAY. GIVEN
THE DIRECTION...WAVES COULD APPROACH 4 FEET ON THE SOUTHERN
LAKESHORE.  FOR NOW WILL ALLOW FOR A BUILD TO 2 TO 4 FEET AND KEEP
SMALL CRAFT HEADLINE OUT.  BE ADVISED HOWEVER IT COULD GET CLOSE IN
PLACES. FOLLOWING THAT HOWEVER EXPECT GENERALLY LIGHT WINDS AND FAIR
CONDITIONS FOR THE BALANCE OF THE FORECAST PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ003-
     006>014-017>023-027>033-036>038-047-089.
PA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...KUBINA/OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Jul 10, 11:56 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1156 AM EDT WED JUL 10 2013

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111600-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
1156 AM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY AND EARLY THIS
EVENING ALONG AND AHEAD OF A COLD FRONT. THERE IS A SLIGHT CHANCE
THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WIND
AND HAIL. IN ADDITION...REPEATING STORMS ARE POSSIBLE ALONG THE
FRONTAL BOUNDARY MAKING FLOODING A POSSIBILITY...ESPECIALLY IN
AREAS THAT HAVE ALREADY SEEN HEAVY RAIN OVER THE PAST SEVERAL
DAYS. RAINFALL THROUGH THIS EVENING WILL RANGE FROM 1 TO 2 INCHES
IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ061-142>149-162>169-111600-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1156 AM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY AND EARLY THIS
EVENING AHEAD OF AND ALONG A COLD FRONT. THERE IS A SLIGHT CHANCE
THAT SOME OF THESE STORMS WILL BECOME SEVERE. IN ADDITION TO THE
POSSIBILITY OF DAMAGING WINDS AND HAIL...HEAVY RAINFALL CAN BE
EXPECTED ALONG WITH FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:57 PM EDTRiver Flood WarningCLEHancock52 hr
Jul 9, 11:03 PM EDTRiver Flood WarningCLEOttawa, Sandusky, Wood3 days
Jul 9, 11:03 PM EDTRiver Flood WarningCLELorain9 hr
Jul 10, 12:16 AM EDTSevere Thunderstorm WarningCLEHuron, Seneca59 min
Jul 10, 12:25 AM EDTSpecial Marine WarningCLE2 hr
Jul 10, 12:56 AM EDTAreal Flood WarningCLEWyandot4 hr
Jul 10, 1:11 AM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky, Wood49 min
Jul 10, 2:28 AM EDTSpecial Marine WarningCLE2 hr
Jul 10, 4:24 AM EDTSpecial Marine WarningCLE111 min
Jul 10, 4:59 AM EDTAreal Flood WarningCLEAshland, Crawford, Knox, Marion, Morrow, Richland and 1 more10 hr
Jul 10, 5:19 AM EDTAreal Flood WarningCLEWayne6 hr
Jul 10, 6:07 AM EDTRiver Flood WarningCLEErie, Huron31 hr
Jul 10, 10:43 AM EDTRiver Flood WarningCLELorain61 hr
Jul 10, 10:43 AM EDTRiver Flood WarningCLECuyahoga20 hr
Jul 10, 10:43 AM EDTRiver Flood WarningCLELake27 hr
Jul 10, 10:43 AM EDTRiver Flood WarningCLEStark27 hr
Jul 10, 1:11 PM EDTSevere Thunderstorm WarningCLEErie, Sandusky64 min
Jul 10, 1:16 PM EDTSpecial Marine WarningCLE119 min
Jul 10, 1:50 PM EDTSevere Thunderstorm WarningCLELucas, Wood70 min
Jul 10, 1:51 PM EDTFlash Flood WarningCLEErie, Sandusky6 hr
Jul 10, 2:02 PM EDTFlash Flood WarningCLECuyahoga6 hr
Jul 10, 2:03 PM EDTSevere Thunderstorm WarningCLEHuron, Seneca72 min
Jul 10, 2:05 PM EDTSevere Thunderstorm WarningCLEErie55 min
Jul 10, 2:10 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga65 min
Jul 10, 2:12 PM EDTSevere Thunderstorm WarningCLEHancock48 min
Jul 10, 2:14 PM EDTFlash Flood WarningCLEHuron, Seneca6 hr
Jul 10, 2:16 PM EDTTornado WarningCLECuyahoga, Geauga, Portage44 min
Jul 10, 2:19 PM EDTSevere Thunderstorm WarningCLEStark41 min
Jul 10, 2:24 PM EDTFlash Flood WarningCLEStark6 hr
Jul 10, 2:28 PM EDTFlash Flood WarningCLELucas, Wood4 hr
Jul 10, 2:29 PM EDTTornado WarningCLELucas, Ottawa, Sandusky, Wood46 min
Jul 10, 2:37 PM EDTSevere Thunderstorm WarningCLELorain, Medina68 min
Jul 10, 2:40 PM EDTSevere Thunderstorm WarningCLEAshland50 min
Jul 10, 2:51 PM EDTAreal Flood WarningCLEHancock6 hr
Jul 10, 2:52 PM EDTSevere Thunderstorm WarningCLECrawford, Hancock, Lucas, Ottawa, Sandusky, Seneca and 2 more38 min
Jul 10, 2:54 PM EDTSevere Thunderstorm WarningCLEPortage, Trumbull51 min
Jul 10, 2:57 PM EDTSevere Thunderstorm WarningCLEErie, Huron63 min
Jul 10, 3:00 PM EDTTornado WarningCLEOttawa, Sandusky45 min
Jul 10, 3:06 PM EDTFlash Flood WarningCLEGeauga, Portage, Trumbull6 hr
Jul 10, 3:09 PM EDTSevere Thunderstorm WarningCLECuyahoga, Summit81 min
Jul 10, 3:10 PM EDTFlash Flood WarningCLELorain, Medina, Summit6 hr
Jul 10, 3:15 PM EDTSevere Thunderstorm WarningCLEErie, Huron60 min
Jul 10, 3:20 PM EDTTornado WarningCLEErie, Huron40 min
Jul 10, 3:26 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Seneca, Wyandot64 min
Jul 10, 3:29 PM EDTSevere Thunderstorm WarningCLERichland61 min
Jul 10, 3:29 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull46 min
Jul 10, 3:31 PM EDTSpecial Marine WarningCLE119 min
Jul 10, 3:34 PM EDTSpecial Marine WarningCLE116 min
Jul 10, 3:35 PM EDTFlash Flood WarningCLEAshland, Crawford, Knox, Marion, Morrow, Richland and 1 more8 hr
Jul 10, 3:39 PM EDTSevere Thunderstorm WarningCLEAshland, Wayne66 min
Jul 10, 3:39 PM EDTTornado WarningCLELorain51 min
Jul 10, 3:42 PM EDTSevere Thunderstorm WarningCLEMedina93 min
Jul 10, 3:43 PM EDTSevere Thunderstorm WarningCLEMorrow62 min
Jul 10, 3:44 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Trumbull91 min
Jul 10, 3:49 PM EDTTornado WarningCLEAshland, Medina, Wayne41 min
Jul 10, 3:55 PM EDTTornado WarningCLEPortage, Stark65 min
Jul 10, 3:56 PM EDTSevere Thunderstorm WarningCLEGeauga, Lake64 min
Jul 10, 4:04 PM EDTFlash Flood WarningCLEAshtabula8 hr
Jul 10, 4:06 PM EDTSevere Thunderstorm WarningCLEKnox54 min
Jul 10, 4:16 PM EDTSevere Thunderstorm WarningCLEAshtabula74 min
Jul 10, 4:20 PM EDTSevere Thunderstorm WarningCLEHolmes55 min
Jul 10, 4:27 PM EDTSevere Thunderstorm WarningCLEStark48 min
Jul 10, 4:28 PM EDTTornado WarningCLESummit32 min
Jul 10, 4:29 PM EDTFlash Flood WarningCLEHolmes, Wayne8 hr
Jul 10, 4:47 PM EDTTornado WarningCLEStark43 min
Jul 10, 4:48 PM EDTRiver Flood WarningCLETrumbull47 hr
Jul 10, 4:54 PM EDTRiver Flood WarningCLESandusky21 hr
Jul 10, 5:17 PM EDTFlash Flood WarningCLEMahoning7 hr
Jul 10, 5:33 PM EDTSpecial Marine WarningCLE117 min
Jul 10, 6:00 PM EDTAreal Flood WarningCLELucas, Wood12 hr
Jul 10, 6:13 PM EDTRiver Flood WarningCLEGeauga, Portage, Summit11 hr
Jul 10, 7:27 PM EDTSpecial Marine WarningCLE2 hr
Jul 10, 7:31 PM EDTRiver Flood WarningCLEErie, Lorain16 hr
Jul 10, 7:52 PM EDTAreal Flood AdvisoryCLECuyahoga12 hr
Jul 10, 7:56 PM EDTAreal Flood WarningCLEHuron, Seneca18 hr
Jul 10, 7:57 PM EDTSpecial Marine WarningCLE78 min
Jul 10, 7:59 PM EDTAreal Flood AdvisoryCLEStark12 hr
Jul 10, 3:44 PM EDTSevere Thunderstorm WarningCLECrawford, Erie76 min
Jul 10, 5:00 PM EDTSevere Thunderstorm WarningCLEErie60 min

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.